+ How do I administer naloxone?
In the event of an opioid overdose, check to see if the individual is unresponsive or showing signs of an opioid overdose. Proceed to call 911 if you have not already to request immediate medical assistance.
To prepare the naloxone nasal spray, start by removing the naloxone nasal spray from it's packaging and attach the nasal atomizer (spray tip) to the pre-filled naloxone syringe if it's not already attached. Lay the individual on their back if they are not already in that position and tilt their head back slightly to open the airway. To administer, gently insert the nasal spray tip into one nostril, aiming it toward the back and outer wall of the nostril. Push the plunger to release the naloxone spray. Administer half of the naloxone dose in one nostril and the other half in the other nostril.
It can take a few minutes for naloxone to take effect, therefore, stay with the individual and continue to monitor their breathing and vital signs and observe for any response.